Daniel R. Munsey, Fire Chief/Fire Warden

Among high school teens…

We are seeing an increase in the use of counterfeit (fake/bogus) prescription pills that contain lethal amounts of fentanyl. Since February 2021, 14 teens in our county have died from fentanyl overdoses. Unless prescriptions pills come from a pharmacy, there is no way of knowing if they are safe.

What is Fentanyl?

A powerful synthetic opioid doctors prescribe to patients to help with severe pain. Fentanyl is 100 times more potent than morphine, and 50 times more potent than heroin as a painkiller. Drug dealers are mixing fentanyl with other drugs like Oxy and Xanax, and you can’t tell the pill contains this deadly drug. Fentanyl can be made into powder form, pills, capsules, solutions, or put on blotter papers.

What our departments are seeing:

  • A big increase in the availability of the M-30 pill (Oxycodone). These pills called “percs”, “oxys”, and “blues” are laced with deadly fentanyl, causing overdose deaths.
  • Many younger kids are abusing Xanax. The counterfeit Xanax pills, (Xanax bars) likely contain fentanyl.
  • An increase in fentanyl powder; it is being snorted, smoked, and injected.
  • Teens are getting these drugs through contacts on social media.

What does a Fentanyl Overdose look like?

The person will show these symptoms:

  • Breathe slowly, or stop breathing
  • Be drowsy or unresponsive
  • Be snoring and you’re unable to wake them
  • Have small or pinpoint pupils

If you see these signs, immediately call 911 and say the person is suspected of having a fentanyl overdose. You will not get in trouble for calling 911 to help someone who is having an overdose. The longer you wait to call the less likely the person will survive.

Videos

Poisoned: America’s Fentanyl Crisis (Part 1) from ABC News

In part one of a series, ABC News’ Bob Woodruff examines how the powerful synthetic opioid fentanyl is devastating cities across America, and what one city is doing to respond to the epidemic.

Poisoned: America’s Fentanyl Crisis (Part 2) from ABC News

In part two of Poisoned: America’s Fentanyl Crisis series, ABC News’ Bob Woodruff travels to West Virginia and follows one EMS team overwhelmed by fentanyl overdoses, and doctors who feel responsible.

Fentanyl overdose survivor shares her story | Nightline

In part one of a series, ABC News’ Bob Woodruff With thousands of lives cut short by tainted drugs, Sofia Christoff said she considers herself one of the lucky ones. However, she still bears the weight of her brush with death.